Ghent University Academic Bibliography

Advanced

Uveitis-like syndrome and iris transillumination after the use of oral moxifloxacin

Marijke Wefers Bettink-Remeijer, Katrien Brouwers, Luc Van Langenhove, Peter De Waard, Tom Missotten, José Martinez Ciriano and Elisabeth Van Aken UGent (2009) Eye. 23(12). p.2260-2262
abstract
OBJECTIVE: To report a newly recognized adverse effect of oral moxifloxacin. DESIGN: Observational case reports. PARTICIPANTS: Five patients who used oral moxifloxacin therapy. MAIN OUTCOME MEASURES: In five patients, a uveitis-like episode followed oral moxifloxacin therapy, afterwards they experienced photophobia. At slitlamp investigation, the patients showed almost complete iris transillumination, not restricted to one sector, and persistent mydriasis of the pupil, with no reaction to light and no near reflex. Follow-up of 3 years in one of the patients showed no change of symptoms. Only in one patient, with a history of anterior uveitis, an anterior chamber tap was positive for herpes simplex genome. Only after the use of moxifloxacin did she experience continuous photophobia. CONCLUSIONS: Iris transillumination and sphincter paralysis is a newly recognized adverse effect of oral moxifloxacin therapy.
Please use this url to cite or link to this publication:
author
organization
year
type
journalArticle (original)
publication status
published
subject
journal title
Eye
Eye
volume
23
issue
12
pages
2260 - 2262
Web of Science type
Article
Web of Science id
000272585500019
JCR category
OPHTHALMOLOGY
JCR impact factor
1.974 (2009)
JCR rank
20/49 (2009)
JCR quartile
2 (2009)
ISSN
0950-222X
DOI
10.1038/eye.2009.234
language
English
UGent publication?
yes
classification
A1
id
846221
handle
http://hdl.handle.net/1854/LU-846221
date created
2010-01-29 15:34:57
date last changed
2016-12-19 15:45:10
@article{846221,
  abstract     = {OBJECTIVE: To report a newly recognized adverse effect of oral moxifloxacin. DESIGN: Observational case reports. PARTICIPANTS: Five patients who used oral moxifloxacin therapy. MAIN OUTCOME MEASURES: In five patients, a uveitis-like episode followed oral moxifloxacin therapy, afterwards they experienced photophobia. At slitlamp investigation, the patients showed almost complete iris transillumination, not restricted to one sector, and persistent mydriasis of the pupil, with no reaction to light and no near reflex. Follow-up of 3 years in one of the patients showed no change of symptoms. Only in one patient, with a history of anterior uveitis, an anterior chamber tap was positive for herpes simplex genome. Only after the use of moxifloxacin did she experience continuous photophobia. CONCLUSIONS: Iris transillumination and sphincter paralysis is a newly recognized adverse effect of oral moxifloxacin therapy.},
  author       = {Wefers Bettink-Remeijer, Marijke and Brouwers, Katrien and Van Langenhove, Luc and De Waard, Peter and Missotten, Tom and Martinez Ciriano, Jos{\'e} and Van Aken, Elisabeth},
  issn         = {0950-222X},
  journal      = {Eye},
  language     = {eng},
  number       = {12},
  pages        = {2260--2262},
  title        = {Uveitis-like syndrome and iris transillumination after the use of oral moxifloxacin},
  url          = {http://dx.doi.org/10.1038/eye.2009.234},
  volume       = {23},
  year         = {2009},
}

Chicago
Wefers Bettink-Remeijer, Marijke, Katrien Brouwers, Luc Van Langenhove, Peter De Waard, Tom Missotten, José Martinez Ciriano, and Elisabeth Van Aken. 2009. “Uveitis-like Syndrome and Iris Transillumination After the Use of Oral Moxifloxacin.” Eye 23 (12): 2260–2262.
APA
Wefers Bettink-Remeijer, M., Brouwers, K., Van Langenhove, L., De Waard, P., Missotten, T., Martinez Ciriano, J., & Van Aken, E. (2009). Uveitis-like syndrome and iris transillumination after the use of oral moxifloxacin. Eye, 23(12), 2260–2262.
Vancouver
1.
Wefers Bettink-Remeijer M, Brouwers K, Van Langenhove L, De Waard P, Missotten T, Martinez Ciriano J, et al. Uveitis-like syndrome and iris transillumination after the use of oral moxifloxacin. Eye. 2009;23(12):2260–2.
MLA
Wefers Bettink-Remeijer, Marijke, Katrien Brouwers, Luc Van Langenhove, et al. “Uveitis-like Syndrome and Iris Transillumination After the Use of Oral Moxifloxacin.” Eye 23.12 (2009): 2260–2262. Print.